Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Avascular Necrosis
Dec 13, 2005

About 1 month ago I was diagnosed with Bilateral Avascular Necrosis of my hips. I am HIV positive and on a Regiment of drugs that consist of Viread, Ziagen, Atazanavir and Novir all taken once a day. I have had no trauma and do not take steriod medications. My right hip is 60% affected and my left is 30% affected. I will be needing total hip replacement surgery to my left hip and core compression to my right. My question is, do you think I have this due to medication or the HIV itself. I am 43 years old. Thank you.

Concerned

Response from Dr. Henry

Sometimes elevated lipids are associated with avascular necrosis of the hip (can be aggravated by protease inhibitors). Excessive alcohol use, pancreatitis, coagulation abnormalities, other meds (such as Megace or even inhaled steroids in the setting of use of protease inhibitors). The role of effective HIV treatment remains unclear though a small number of patients seem to develop avascular necrosis after starting effective HIV therapy. Much uncertainty remains about the actual role of HIV infection, specific drugs, or immune factors as potential triggersfor avascular necrosis. KH



Previous
What causes intermittent swollen veins, heavy muscles?
Next
why did I breakout in hives for 3 months?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement